Forum

Copaxone Users

Hi, I’ve done a year on Copaxone for a year now. I feel so ill & unsure if it’s related? I’ve spoken to my MS nurse & she shrugs it off! Does anyone else feel ill on it?

Hi Dawnie

Never felt bad on Copaxone - had a couple of the stated side effects when it felt like I could not breathe, but these lasted for only a few seconds.
I stopped Copaxone in May (not my choice, thanks Healthcare at Home) and started to keep a record of what happened. Nothing much changed. After 3 months I decided to stop updating the record on a weekly basis (still look at it once in a while).

If you feel really bad (and particularly after injecting) I suggest you contact :
1 - Your Copaxone nurse (you should have one). Otherwise, go to:
2 - The Copaxone helpline “Connections” on 0800 085 1676. And, in any case:
3 - Your MS Nurse, and in any case send her/him an e-mail telling what is happening. Also:
4 - Your GP - it may have nothing to do with Copaxone.

Geoff

Many thanks Geoff for your reply. I’ve spoken with my MS nurse about it before but she didn’t seem concerned. My GP really don’t like commenting on MS & usually refer me back to my MS nurse. Seeing her soon so I’ll bring it up again. Best wishes to you for 2015

Hi I had a couple. Of bad experiences with copaxon. First time I went. Really cold and got shivers had a pain go down my head and I couldn’t move some blood was in syringe and turns out I injected into a vein. Second time I got pain right up back of my head and was almost paralysed came out in hives an ambulance came and a. And e Google my drugs and said common side effect and sent me back home. Gp called first thing in morning to advise not to take drug again as he thought if had an anaphalacric reaction. Neurologist disputed and wanted me to return to drug. I was too scared to so swapped to Rebif. I have been on it for years and had no problems it just basset the drug for me. U knw ur own body and if u feel it’s due to drugs then u have to say there are other drugs that can be fodder d as an alternative. Good luck x

Thank you. I agree & will speak to her next week. Sorry you had a rough time & glad you got sorted.

Hi, sorry you are having problems with Copaxone, I was taking it for 6 months but stopped after feeling really ill,some people are fine on it but everyone is different, I felt so much better when I stopped taking it

hope you feel better soon

Sue

I was on plegridy for a while and had a really bad reaction to it. Started in copaxone a month ago and it started really well . Used to get a sting like mark but each time I do it now it’s a red mark that hurts and is hot to touch - is that normal??

Hi Ktp

I saw that no one had responded to you so thought I would.

I used to be a Copaxone user years ago, but no longer. The thing I would say about your injection site reactions is that if you are using an autoject device, reactions tend to be worse than injecting without. The reason being that the force of the autoject is sometimes a bit much. If you haven’t tried doing the injections without, try and see if the site reactions are the same. If they are, get some advice from your MS nurse.

Oh and welcome to the forum.

Sue

I have just taken my first dose of Copaxone yesterday… I had done lots of research online & my biggest fear was to get the huge lumps and pain at the injection site. I was pretty smug when mine seemed ok (& still do). However about 4 hours after taking it, I was hit by full on flu symptoms, chills, muscle pain, joint pain, light sensitivity, zero energy, chest pains etc etc. I am hoping this is just because it is my first injection. (I am on the 3x a week dosage). Does anyone have some tips on how to cope with the side effects? I took two paracetamol and went to bed but I am now really scared to take my next one. What was your experience? Will I feel like I have flu everytime? Does it get easier each time? Thanks T

1 Like

[quote=“Tou89lou”] I have just taken my first dose of Copaxone yesterday… I had done lots of research online & my biggest fear was to get the huge lumps and pain at the injection site. I was pretty smug when mine seemed ok (& still do). However about 4 hours after taking it, I was hit by full on flu symptoms, chills, muscle pain, joint pain, light sensitivity, zero energy, chest pains etc etc. I am hoping this is just because it is my first injection. (I am on the 3x a week dosage). Does anyone have some tips on how to cope with the side effects? I took two paracetamol and went to bed but I am now really scared to take my next one. What was your experience? Will I feel like I have flu everytime? Does it get easier each time? Thanks T [/quote] It will ease hopefully -antihystamine can help - as I feel like its a bad sting sometimes

Thanks Redman, did you get any symptoms other than the sting?